Alert archive / South Dakota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 115, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 25, 2013, 4:45 PM MDT for Corson County, South Dakota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2013, 4:45 PM MDT (22:45 UTC)
- Expired
- Aug 25, 2013, 5:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Corson County, SD
The radar
The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:33 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 25, 2:33 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
333 PM CDT SUN AUG 25 2013
.SHORT TERM...TONIGHT THROUGH WEDNESDAY MORNING
CURRENTLY...A WEAK SURFACE TROUGH IS DRAPED ACROSS THE CWA...PRETTY
MUCH SPLITTING IT ON HALF. TEMPERATURES HAVE BEEN A LITTLE SLOWER
TO RISE THAN ORIGINALLY ANTICIPATED THIS AFTERNOON...LIKELY DUE TO
LESS MIXING THAN YESTERDAY. THE HIGHEST HEAT INDEX VALUES TODAY
HAVE BEEN ACROSS WEST CENTRAL MINNESOTA...WITH AREAS FURTHER WEST
NOT QUITE REACHING THE 100 DEGREE HEAT ADVISORY CRITERIA.
TONIGHT...MODELS ARE SHOWING SHORTWAVE ENERGY RIDING THE
RIDGE...AND POSSIBLY INFLUENCING OUR CWA. WITH 700 MB TEMPERATURES
RIGHT AROUND OR EXCEEDING THE 12 DEGREE CELSIUS MARK /WHICH SEEMS TO
HAVE BEEN THE DEATH CAP NUMBER OVER THE LAST COUPLE OF NIGHTS/ IT
WILL BE TOUGH TO GET ANYTHING GOING. THERE ARE TWO AREAS OF
CONCERN. THE FIRST IS ACROSS THE NORTHWEST CWA...WHERE THE NAM AND
ASSOCIATED HIGH RES MODELS ARE SHOWING AN AREA OF CONVECTION
DEVELOPING. WITH 700 MB TEMPERATURES STILL HOVERING AROUND OR GREATER
THAN THE 12 CELSIUS MARK...WAS NOT CONFIDENT ENOUGH THAT ANYTHING
WILL BE ABLE TO DEVELOP...AND LEFT IT OUT OF THE FORECAST FOR NOW.
THE SECOND AREA OF CONCERN IS ACROSS THE NORTHEAST...WHERE MODELS
HAVE BEEN MORE CONSISTENT WITH QPF..SO LEFT THIS POP MENTION IN
THE FORECAST.
THE SURFACE TROUGH STALLS OUT TONIGHT...AND THEN REORGANIZES...MOVING
NORTH AS MORE OF A WARM FRONT ON MONDAY. REALLY WENT BACK AND
FORTH OVER THE HEAT ADVISORY FOR MONDAY AFTERNOON. MIXING IS AGAIN
NOT EXPECTED TO BE EXCEPTIONAL...SO NOT SURE IF THE FORECAST IS
STILL TRENDING TOO HIGH ON THE ACTUAL TEMPERATURES...BUT HUMIDITY
WILL BE PRESENT AND THE CURRENT FORECAST HEAT INDEX VALUES ARE
AGAIN GOING TO BE IN THE 100 TO 105 RANGE...SO ADDED THE SOUTHERN
AND EASTERN TIER OF OUR CWA INTO AN ADVISORY FOR MONDAY. THE MID
SHIFT CAN ANALYZE AND ADJUST THE COUNTIES AS NECESSARY TONIGHT.
MODELS ARE PICKING UP ON ADDITIONAL SHORTWAVE ENERGY MOVING ACROSS
THE REGION ON MONDAY. TRENDED TOWARD THE DRIER GUIDANCE AS WE WILL
AGAIN BE WORKING AGAINST A VERY STRONG CAP...BUT IF THE CAP DOES
BREAK...THERE IS CERTAINLY THE POTENTIAL FOR A COUPLE OF STRONG
STORMS TO DEVELOP...ESPECIALLY AS 0-6 KM SHEAR INCREASES TO
AROUND 40 KTS ACROSS THE NORTH. SPC HAS PLACED OUR FAR NORTHEAST
IN THE DAY 2 SLIGHT RISK...SO CERTAINLY SOMETHING TO CONTINUE TO
MONITOR.
HOT TEMPERATURES CONTINUE INTO TUESDAY...HOWEVER MODELS ARE
SHOWING SLIGHTLY DRIER AIR ACROSS THE REGION. AS OF RIGHT NOW HEAT
INDEX VALUES ON TUESDAY REMAIN BELOW THE 100 DEGREE MARK.
.LONG TERM...WEDNESDAY THROUGH SUNDAY
FOR THE START OF THE PERIOD THE UPPER RIDGE CONTINUES TO HOLD ON
OVER THE PLAINS. THIS WILL CONTINUE THE TREND OF WARMING
TEMPERATURES INTO THE 90S. A STRONGER SHORTWAVE WILL MOVE OVER THE
RIDGE ON WEDNESDAY/WEDNESDAY NIGHT AND MAY BE ABLE TO GENERATE
SOME STORMS ACROSS CENTRAL SD...THOUGH CONFIDENCE IS LOW IN
PLACEMENT. BY THE WEEKEND THE RIDGE BEGINS TO WEAKEN AND A FAIRLY
BROAD SFC TROUGH MOVES INTO THE NORTHERN PLAINS. THIS PATTERN
WOULD SUPPORT GREATER INSTABILITY AND THE POTENTIAL FOR MORE
WIDESPREAD THUNDERSTORMS OVER LABOR DAY WEEKEND.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS THROUGH THE TAF
PERIOD.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BROWN-BUFFALO-
CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-HAND-MARSHALL-
ROBERTS-SPINK.
HEAT ADVISORY FROM 1 PM TO 8 PM CDT MONDAY FOR BUFFALO-CLARK-
CODINGTON-DEUEL-FAULK-GRANT-HAMLIN-HAND-HYDE-LYMAN-ROBERTS-
SPINK.
MN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BIG STONE-TRAVERSE.
HEAT ADVISORY FROM 1 PM TO 8 PM CDT MONDAY FOR BIG STONE-
TRAVERSE.
&&
SHORT TERM...SERR
LONG TERM...WISE
AVIATION...WISE
WEATHER.GOV/ABERDEENHazardous weather outlook, Aug 25, 4:09 AM MDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 509 AM CDT SUN AUG 25 2013 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-261015- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 509 AM CDT SUN AUG 25 2013 /409 AM MDT SUN AUG 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL BE FELT ONCE AGAIN TODAY ACROSS THE REGION. THE HIGHEST HEAT INDICES ARE EXPECTED ACROSS EASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA WHERE READINGS WILL TOP OUT FROM 100 TO 105 DEGREES. THERE IS A SLIGHT CHANCE FOR A STRONG OR SEVERE THUNDERSTORM LATE THIS AFTERNOON AND EVENING ACROSS WEST CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT TEMPERATURES WILL PERSIST THROUGH MUCH OF THE UPCOMING WEEK WITH HIGHS IN THE 90S. HEAT INDEX VALUES AT TIMES WILL BE AROUND 100 DEGREES OR HIGHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
In the hours before
Special weather statement, Aug 25, 4:36 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 536 PM CDT SUN AUG 25 2013 SDZ003-252315- CORSON- 436 PM MDT SUN AUG 25 2013 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN CORSON COUNTY UNTIL 515 PM MDT... AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF SHAMBO RANCH...OR 38 MILES NORTH OF FAITH...MOVING EAST AT 30 MPH. A FEW LOCATIONS IN THE ADVISORY INCLUDE SHAMBO RANCH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && HINTZ
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:05 AM MDT | Heat Advisory | ABR | Brown, Buffalo, Clark, Codington, Day, Deuel and 6 more | 17 hr |
| Aug 25, 2:01 PM MDT | Heat Advisory | ABR | Brown, Buffalo, Clark, Codington, Day, Deuel and 10 more | 29 hr |
| Aug 25, 5:47 PM MDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 43 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.